Alert archive / Texas / Small Craft Advisories in 2013
Small Craft Advisory 13, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Feb 9, 2013, 12:44 PM CST. It took effect at Feb 9, 2013, 6:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2013, 12:44 PM CST (18:44 UTC)
- In effect from
- Feb 9, 2013, 6:00 PM CST
- Expired
- Feb 10, 2013, 6:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
356 WHUS74 KBRO 091844 AAA MWWBRO URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1244 PM CST SAT FEB 9 2013 ...MARINE CONDITIONS HAVE IMPROVED THIS AFTERNOON OVER THE LOWER TEXAS COAST... .WINDS AND SEAS HAVE IMPROVE ALONG THE LOWER TEXAS COAST...ALLOWING THE SMALL CRAFT ADVISORY TO BE CANCELLED. HOWEVER...ADVERSE MARINE CONDITIONS EXPECTED TO RETURN THIS EVENING THROUGH LATE TONIGHT FOR THE GULF WATERS EAST OF PADRE ISLAND. GMZ150-155-170-175-100245- /O.CAN.KBRO.SC.Y.0012.000000T0000Z-130210T0600Z/ /O.NEW.KBRO.SC.Y.0013.130210T0000Z-130210T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1244 PM CST SAT FEB 9 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY. * WINDS AND WAVES: SOUTHEAST WINDS AROUND 20 KNOTS. WAVE HEIGHTS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-091945- /O.CAN.KBRO.SI.Y.0012.000000T0000Z-130210T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 1244 PM CST SAT FEB 9 2013 ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY AS WINDS HAVE IMPROVED ALONG THE LOWER TEXAS COAST. $$ HTTP://WWW.WEATHER.GOV/RGV
2 follow-up statements
625 WHUS74 KBRO 100300 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 900 PM CST SAT FEB 9 2013 ...HAZARDOUS GULF CONDITIONS TO CONTINUE THROUGH THE NIGHT... .THE COMBINATION OF A STRONG LOW PRESSURE AREA DEVELOPING OVER THE CENTRAL PLAINS STATES AND SURFACE HIGH PRESSURE CENTERED OVER THE EASTERN PORTION OF THE COUNTRY WILL MAINTAIN STRONG GULF WINDS FROM THE SOUTHEAST TONIGHT. THIS WILL BUILD THE GULF SEAS UP INTO THE 4 TO 6 FOOT RANGE THROUGHOUT TONIGHT. GMZ150-155-170-175-101100- /O.CON.KBRO.SC.Y.0013.000000T0000Z-130210T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 900 PM CST SAT FEB 9 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. * WINDS AND WAVES: SOUTHEAST WINDS 20 TO 25 KNOTS. WAVE HEIGHTS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
091 WHUS74 KBRO 100958 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 358 AM CST SUN FEB 10 2013 ...HAZARDOUS GULF CONDITIONS TO CONTINUE THE NEXT FEW HOURS... .THE COMBINATION OF A STRONG LOW PRESSURE AREA DEVELOPING OVER THE CENTRAL PLAINS STATES AND SURFACE HIGH PRESSURE CENTERED OVER THE EASTERN PORTION OF THE COUNTRY WILL MAINTAIN STRONG GULF WINDS FROM THE SOUTHEAST TONIGHT. THIS WILL BUILD THE GULF SEAS UP INTO THE 4 TO 6 FOOT RANGE THROUGHOUT TONIGHT. GMZ150-155-170-175-101200- /O.CON.KBRO.SC.Y.0013.000000T0000Z-130210T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 358 AM CST SUN FEB 10 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. * WINDS AND WAVES: SOUTHEAST WINDS 20 TO 25 KNOTS. WAVE HEIGHTS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 9, 12:20 PM CST, 24 minutes earlier.
Area forecast discussion, Feb 9, 12:20 PM CST, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1220 PM CST SAT FEB 9 2013
.DISCUSSION...SHOWERS CONTINUE TO DEVELOP ACROSS PORTIONS OF THE
RIO GRANDE VALLEY AND DEEP SOUTH TEXAS EARLY THIS AFTERNOON.
SURFACE OBSERVATIONS INDICATE THAT TEMPERATURES ARE STEADILY
INCREASING ACROSS THE REGION WITH MOST AREAS IN THE UPPER 70S.
HAVE UPDATED THE TEMPERATURE AND POPS GRIDS TO REFLECT CURRENT
TRENDS. NO OTHER CHANGES NEEDED AT THIS TIME.
&&
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...EXPECT A MIX OF VFR AND MVFR CEILINGS AND BREEZY
SOUTHEAST WINDS FOR THE REGIONAL AIRPORTS FOR MUCH OF THIS
AFTERNOON. CEILINGS WILL INCREASE SLIGHTLY LATER THIS AFTERNOON
WITH STRONGER WINDS. WINDS WILL STAY MODERATE TONIGHT WITH CEILING
LOWER LATER THIS EVENING AND OVERNIGHT TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 540 AM CST SAT FEB 9 2013/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...LOW CLOUDS ARE MOVING IN ON INCREASING SOUTHEAST
WINDS AND PLENTIFUL MOISTURE. EXPECT MVFR CEILINGS AND BREEZY
SOUTHEAST WINDS FOR THE REGIONAL AIRPORTS MUCH OF THE DAY.
CEILINGS MAY INCREASE SLIGHTLY THIS AFTERNOON WITH STRONGER WINDS.
WINDS WILL STAY MODERATE TONIGHT WITH LOW CLOUDS AND HAZE.
PREV DISCUSSION... /ISSUED 257 AM CST SAT FEB 9 2013/
SHORT TERM /TODAY THROUGH SUNDAY/...A TRANSITORY REINFORCING
SHOT OF HIGH PRESSURE RESULTED IN A PLEASANT DAY ON FRIDAY...WITH
DRIER AIR ACROSS THE AREA AND HIGH TEMPS ONLY SLIGHTLY ABOVE
NORMAL. THAT HIGH PRESSURE WAS THE SOUTHERN EXTENSION OF A BIGGER
CENTER...AND BOTH ARE SHIFTING EAST NOW. IN TURN...A 540 DM MID
LEVEL LOW OR BASE OF A SHORT WAVE TROUGH WILL MOVE EAST FROM OVER
CALIFORNIA TO OVER THE FOUR CORNERS TODAY...INDUCING LOW PRESSURE
OVER THE CENTRAL HIGH PLAINS. THE LOW PRESSURE WILL DIP BELOW 1000
MB TODAY...RESULTING IN BREEZY SOUTHEAST WINDS FOR THE CWA AND
ESPECIALLY THE LOWER VALLEY THIS AFTERNOON. THE RETURN FLOW WILL
BRING HIGHER DEW POINTS BACK... DEW POINTS IN THE UPPER 60S...AND
BKN TO OVC LOW CLOUDS WILL DEVELOP BY AFTERNOON. HIGH TEMPS WILL
BE IN THE 70S TO NEAR 80. INHERITED A SLIGHT CHANCE OF RAIN FOR
TODAY...BUT DO NOT SEE MUCH OF A TRIGGER AT THIS POINT. HAVE ALSO
NOT SEEN ANYTHING ON RADAR YET...SO WILL TEND TO DOWNPLAY RAIN
CHANCES FOR TODAY. ORIGINAL THINKING WAS THAT A WARM FRONT WOULD
MOVE BACK NORTH...BUT AM NOT SEEING MUCH COMING FROM THAT. LATEST
SOUNDING ALSO SHOWED DEEP STABLE PROFILE WHICH WOULD TEND TO
DISCOURAGE SIGNIFICANT RAIN CHANCES IF IT STAYS THE WAY IT IS.
LOW PRESSURE WILL EJECT NORTHEAST INTO THE MID WEST TONIGHT...AND
WINDS WILL DECREASE TO MODERATE...BUT LOW CLOUDS WILL DOMINATE...
WITH BKN TO OVC CLOUDINESS AND LIGHT HAZE OR FOG. LOW TEMPS WILL BE
MAINLY IN THE 60S. MARITIME POLAR AIR WILL PUSH INTO WEST TEXAS
TONIGHT BEHIND THE TRAILING EDGE OF A FRONT EXTENDING SOUTH FROM THE
PLAINS LOW. THERE IS SOME POTENTIAL FOR CONVECTION TO BREAK OUT
NORTH OF THE CWA AS THE MAIN TROUGH DELAYS KICKING OUT...BUT NOT
LOOKING FOR MUCH TROUBLE ACROSS THE CWA TONIGHT. A WEAK FRONTAL
BOUNDARY WILL BARELY PUSH THROUGH THE CWA ON SUNDAY...WITH ANY
CONVECTION DEVELOPING IN THE AFTERNOON OR EVENING...WHICH THEN
BLEEDS INTO THE LONG TERM FORECAST. TO ROUND THINGS OUT...MODERATE
TO BREEZY SOUTHEAST WINDS WILL REPEAT ON SUNDAY...WITH TEMPERATURES
IN THE 80S AND A MIX OF CLOUDS AND SUN.
LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...COLD FRONT WILL BE
DRAPED ACROSS DEEP SOUTH TEXAS TO START THE PERIOD AS THE
SUPPORTING MID LEVEL CLOSED LOW MOVES NORTHEASTWARD INTO THE GREAT
LAKES REGION. THE FRONT WILL STALL ACROSS THE AREA AND BEGIN TO
LOSE ITS CHARACTERISTICS BUT WILL PROVIDE ENOUGH SFC CONVERGENCE
TO MAINTAIN SLIGHT CHANCE POPS MONDAY. ANOTHER SHORTWAVE MOVES
ACROSS THE FOUR CORNERS INTO THE SOUTHERN PLAINS TUESDAY WITH SFC
LOW PRESSURE DEVELOPING ACROSS THE WESTERN GULF OF MEXICO. THIS
WILL PROVIDE ENOUGH PUSH TO GET THE REMNANT BOUNDARY THROUGH THE
RIO GRANDE VALLEY. SLIGHT CHANCE TO CHANCE POPS WILL BE MAINTAINED
UNTIL THE FRONT CLEARS THE VALLEY. WINDS WILL PICK UP FOR A SHORT
TIME AFTER THE FRONT BUT WILL THEN DECREASE AS SFC HIGH PRESSURE
SLIDES INTO DEEP SOUTH TEXAS WEDNESDAY AND OVER THE NORTHERN GULF
COAST THURSDAY. ONSHORE FLOW COMMENCES THURSDAY NIGHT WITH ANOTHER
COLD FRONT SLATED TOWARDS THE END OF THE PERIOD.
MARINE /TODAY THROUGH SUNDAY/...HIGH PRESSURE OVER THE NORTHWEST
GULF WILL RETREAT EAST TODAY WHILE LOW PRESSURE DEEPENS OVER THE
CENTRAL HIGH PLAINS. THE BASE OF A SIGNIFICANT MID LEVEL SHORT
WAVE TROUGH WILL BE MOVING OVER THE FOUR CORNERS AREA...SETTING UP
THE PLAINS LOW PRESSURE. THE RESULT WILL BE INCREASING SOUTHEAST
WINDS ACROSS THE LOWER TEXAS COASTAL WATERS TODAY. WINDS SHOULD
REACH 20 KNOTS BY ABOUT NOON...AND WILL HOIST ADVISORIES FOR THE
BAY AND GULF WATERS. WINDS ON THE LAGUNA WILL DECREASE BY
EVENING...BUT WILL REMAIN AT ADVISORY STRENGTH ON THE
GULF...VEERING TO SOUTH SOUTHEAST TONIGHT AS THE PLAINS LOW
PRESSURE AREA TRACKS INTO THE CENTRAL PLAINS AND MID WEST.
CONDITIONS WILL IMPROVE ON SUNDAY WITH THE APPROACH OF A WEAK
BOUNDARY. SEAS WILL SLOWLY BUILD TO NEAR 7 FEET OFFSHORE ON
SUNDAY.
SUNDAY NIGHT THROUGH WEDNESDAY...
A COLD FRONT WILL MOVE INTO THE AREA MONDAY AND WILL STALL ACROSS
THE AREA INTO TUESDAY. LIGHT TO MODERATE WINDS WITH SEAS
DECREASING SUNDAY NIGHT THROUGH MONDAY NIGHT. LOW PRESSURE WILL
DEVELOP ACROSS THE WESTERN GULF OF MEXICO AND MOVE NORTHEASTWARD
WHICH WILL DRAG THE FRONT THROUGH THE LOWER TEXAS COASTAL WATERS.
WINDS WILL BECOME STRONG TUESDAY INTO WEDNESDAY WITH SEAS
INCREASING AS WELL. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED
TUESDAY AND WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 76 67 81 68 / 20 10 10 20
BROWNSVILLE 79 67 82 66 / 20 10 10 20
HARLINGEN 79 67 86 65 / 20 10 10 20
MCALLEN 79 67 88 67 / 20 10 10 20
RIO GRANDE CITY 83 66 88 66 / 20 10 10 20
SOUTH PADRE ISLAND 72 68 74 68 / 20 10 10 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 6 PM CST THIS EVENING FOR
GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR GMZ150-155-
170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
63Hazardous weather outlook, Feb 9, 4:17 AM CST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 417 AM CST SAT FEB 9 2013 TXZ248>250-252>255-101030- ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON- 417 AM CST SAT FEB 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ENHANCED WILDFIRE GROWTH AND SPREAD POTENTIAL NEXT TUESDAY AND WEDNESDAY AFTER A COLD FRONT PASSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-101030- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 417 AM CST SAT FEB 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT ADVISORY CONDITIONS TODAY AS SOUTHEAST WINDS INCREASE TO AROUND 20 KNOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SMALL CRAFT ADVISORY CONDITIONS POSSIBLE THROUGH SUNDAY. SMALL CRAFT ADVISORY CONDITIONS LIKELY BEHIND A COLD FRONT ON TUESDAY... INCLUDING GUSTS TO NEAR GALE FORCE. ADVISORY CONDITIONS WILL THEN PERSIST INTO WEDNESDAY OR THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ251-256-257-101030- KENEDY-COASTAL WILLACY-COASTAL CAMERON- 417 AM CST SAT FEB 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ELEVATED RIP CURRENT RISK FOR AREA BEACHES ON SUNDAY...AND AGAIN FROM TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 3:14 AM CST | Small Craft Advisory | BRO | 10 hr | |
| Feb 9, 3:14 AM CST | Small Craft Advisory for Winds | BRO | 10 hr |
Nearby
Small Craft Advisories in Texas, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.